MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404155
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was no longer inflating.Additionally, air in the system was noted, along with fluid loss due to a hole in the reservoir hub.The ipp was explanted and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cylinders and pump is (b)(4).
 
Additional Manufacturer Narrative
D4.Concomitant product udi for cylinders and pump is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was microscopically inspected, functionally and leak tested.The microscope test revealed that the pump kink resistant tubing (krt) were worn to the filament.The pump passed functional testing.No leaks were identified.The cylinders were microscopically inspected, and leak tested.The microscope test found that the first cylinder had a hole at corner of a fold in the middle of the cylinder.Both cylinders had wear at fold in the proximal end, middle, and distal end of the cylinder.The fist cylinder did not pass the leak test, however the second cylinder did.The reservoir was microscopically inspected, and leak tested.The microscope test revealed that the reservoir had wear at a fold in reservoir shell.No leaks were identified.Based on the information available and analysis results, the reported clinical observations of air in system/component, inflation issue, reservoir fluid leak, reservoir hole/perforated could not be confirmed; however, the cylinder not passing the microscopic and leakage tests could affect product performance.
 
Event or Problem Description

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22294529
Report Number2124215-2025-40368
Device Sequence Number20926315
Product Code JCW
UDI-Device Identifier00878953003207
UDI-Public(01)00878953003207(17)180829(10)149215017
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/29/2018
Device Model Number72404155
Device Catalogue Number72404155
Device Lot Number0149215017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP, CYLINDERS: UPN 72404252/ LOT 0156059002.; PUMP, CYLINDERS: UPN 72404252/ LOT 0156059002.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale